Alert archive / Kentucky / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 28, NWS Louisville, KY

March 12, 2020Butler County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 12, 2020, 4:59 PM CDT for Butler County, Ohio County, Kentucky. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2020, 4:59 PM CDT (21:59 UTC)
Expired
Mar 12, 2020, 5:45 PM CDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Possible
Hail
2.75 in
Wind
70.0 mph

Counties Butler County, KY, Ohio County, KY

The radar

The Ft Campbell radar (KHPX), 63 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 5:22 PM CDTHAIL 1.75Morgantown, KY
Mar 12, 5:30 PM CDTHAIL 1.54 Se Dunbar, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 11:44 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

356 
WUUS53 KLMK 122159
SVRLMK
KYC031-183-122245-
/O.NEW.KLMK.SV.W.0028.200312T2159Z-200312T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
459 PM CDT Thu Mar 12 2020

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Southwestern Butler County in south central Kentucky...
  Southwestern Ohio County in central Kentucky...

* Until 545 PM CDT.

* At 459 PM CDT, a severe thunderstorm was located near Powderly,
  moving east at 40 mph.

  This is a very dangerous storm.

  HAZARD...Baseball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be severely injured. 
           Expect shattered windows, extensive damage to roofs, 
           siding, and vehicles.

* Locations impacted include...
  Morgantown, Rochester, Woodbury, South Hill, Huntsville, Mining
  City, Dimple, Aberdeen, Leetown and Davis Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM CDT for south central
and central Kentucky.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3735 8714 3735 8713 3732 8701 3732 8699
      3724 8656 3718 8659 3718 8662 3715 8661
      3700 8667 3707 8694 3708 8693 3709 8690
      3711 8689 3714 8693 3718 8692 3718 8689
      3724 8691 3726 8697 3731 8699 3734 8714
TIME...MOT...LOC 2159Z 287DEG 35KT 3722 8710 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
 
$$

MCKEMY
2 follow-up statements
628 
WWUS53 KLMK 122221
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
521 PM CDT Thu Mar 12 2020

KYC183-122230-
/O.CAN.KLMK.SV.W.0028.000000T0000Z-200312T2245Z/
Ohio KY-
521 PM CDT Thu Mar 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OHIO COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CDT for south central
and central Kentucky. A Tornado Watch also remains in effect until
midnight CDT for south central and central Kentucky.

LAT...LON 3724 8692 3726 8692 3723 8657 3718 8659
      3718 8662 3715 8661 3702 8666 3709 8690
      3711 8689 3714 8693 3718 8692 3718 8689
      3724 8691
TIME...MOT...LOC 2220Z 287DEG 35KT 3716 8684 

$$

KYC031-122245-
/O.CON.KLMK.SV.W.0028.000000T0000Z-200312T2245Z/
Butler KY-
521 PM CDT Thu Mar 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN BUTLER COUNTY...

At 520 PM CDT, a severe thunderstorm was located 10 miles southwest
of Morgantown, moving east at 40 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Morgantown, Rochester, Woodbury, South Hill, Huntsville, Mining City,
Dimple, Leetown, Davis Crossroads and Harper Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CDT for south central
and central Kentucky. A Tornado Watch also remains in effect until
midnight CDT for south central and central Kentucky.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3724 8692 3726 8692 3723 8657 3718 8659
      3718 8662 3715 8661 3702 8666 3709 8690
      3711 8689 3714 8693 3718 8692 3718 8689
      3724 8691
TIME...MOT...LOC 2220Z 287DEG 35KT 3716 8684 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

DM
324 
WWUS53 KLMK 122241
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
541 PM CDT Thu Mar 12 2020

KYC031-122251-
/O.EXP.KLMK.SV.W.0028.000000T0000Z-200312T2245Z/
Butler KY-
541 PM CDT Thu Mar 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUTLER COUNTY
WILL EXPIRE AT 545 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 PM CDT for south central
and central Kentucky. A Tornado Watch also remains in effect until
midnight CDT for south central and central Kentucky.

LAT...LON 3724 8692 3726 8692 3723 8657 3718 8659
      3718 8662 3715 8661 3702 8666 3709 8690
      3711 8689 3714 8693 3718 8692 3718 8689
      3724 8691
TIME...MOT...LOC 2241Z 287DEG 35KT 3710 8661 

$$

DM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 4:26 PM CDT, 33 minutes earlier.

Area forecast discussion, Mar 12, 4:26 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
526 PM EDT Thu Mar 12 2020

.Forecast Update...
Issued at 520 PM EDT Thu Mar 12 2020

Current radar showing strongs storms entering into our western
counties with moderate to heavy rain overspreading much of southern
Indiana and central Kentucky. Flash flood watch placement looks
good. A warning was just issued for a supercell in Butler County
that has exhibited roation aloft as well MARC signature, indicative
of large hail and damaging winds. Another warning was recently
issued for a cell moving across Simpson, southern Warren, and Allen
counties. Airmass recovery behind the initial wave of showers and
storms is slowly occuring, though 18Z sounding out of BNA showed a
cap at around 925mb that could certainly keep most convection
elevated and lessen the tornado risk. But SPC mesoanalysis continues
to suggest increased instability edging northward into southern
Kentucky coincident with high values of low level CAPE and shear.
Currently collaborating with SPC on a potential extension of the
tornado watch. Current forecast on track with only near term grids
refreshed. Mesoanalysis discussion is forthcoming.

&&

.Short Term...(This evening through Friday)
Issued at 300 PM EDT Thu Mar 12 2020

Overview...A shortwave trough swinging through a closed 5H low over
Lake Winnipeg will continue to trek eastward to the southern tip of
Hudson Bay by Friday evening. An associated cold front, currently
lying across IA/MO, will continue to sweep eastward bringing
scattered storms to southern Indiana and central Kentucky this
afternoon through tonight. Some storms may be severe with all modes
of severe weather on the table including damaging winds, hail,
tornadoes and localized flash flooding. Storms should begin to wane
by around midnight with rain shutting off by early morning Friday as
the 850mb LLJ pushes east of our area. Brief surface high pressure
and weak upper level ridging will fill behind the departing front
with Friday beginning mostly cloudy and becoming partly sunny by
afternoon, mainly across the northern half of our CWA. A cloudy
start will see min temps in the low 40s across southern Indiana with
a warming gradient southward to the low 50s across our southern KY
counties. Winds will strengthen as the cold front approaches with
surface winds from the SW gusting into the 25-30 mph range,
especially across our southern counties. Winds will veer NW behind
the front and begin to diminish by late Friday morning/early
afternoon.

Severe Weather Potential...Currently, SPC has issued a Tornado Watch
for roughly the western third of our CWA as a strengthening cluster
of storms moves out of central MO and into S IL. Current radar also
shows discrete thunderstorms moving into our western counties to
include Ohio and Hancock counties. Our area will sit within the exit
region of a pair of strong mid level jets, one over MO (~65KT) and
another larger one over NE (~80KT), responding to a strengthening
upper level jet (+140KT). This will create deep layer shear
conducive for supercell development coincident with abundant
buoyancy, especially across our southern counties. With rotating
cells and strong updrafts, large hail will be a possibility.
Upstream reports of 0.75" hail have already been reported across
western KY. Low LCLs, steep low level lapse rates, high values of 0-
3km CAPE, and looping hodographs all continue to support the chance
of seeing isolated tornadoes with the strongest storms. An eastward
extension of the Tornado Watch is likely.

Flash Flood Potential...Hi-res guidance shows a series of
thunderstorms and heavy showers moving through central KY and
portions of southern Indiana as a warm front moves north through the
area, within the warm sector ahead of the cold front, and along the
actual cold front. Therefore, a Flash Flood Watch has been issued
for the aforementioned area of concern valid through late tonight.

.Long Term...(Friday night through Thursday)
Issued at 145 PM EDT Thu Mar 12 2020

Will keep discussion short, given near term concerns.  Stalled
frontal boundary will bring rain chances into the region again
Saturday. Orientation of it looks to be a prolonged period of steady
rains...so depending on how our rain swaths look today, we may have
ponding issues during the day. We could have some lingering light
rains/drizzle into Sunday morning, especially southern KY. Rest of
the week will continue with rain chances, though individual periods
are difficult to peg...all depending on how far south a stalling
front gets. NBM seems more in line with what we were thinking
yesterday. Those NBM runs had 3 days straight of likely rain
chances, whereas this run does try to incorporate a little more
uncertainty.

&&

.Aviation...(18Z TAF Issuance)
Issued at 140 PM EDT Thu Mar 12 2020

MVFR cigs have moved in across the region and are expected to
prevail through tonight as the approaching system moves through.
Starting to see scattered thunderstorms developing over western
KY/TN, and expect these to begin pushing into the TAF sites over the
next few hours, generally between 20-21Z. Numerous showers and
thunderstorms will move across central KY and southern IN through
the late evening hours. Some storms may be severe, with a threat for
damaging winds, tornadoes, large hail, and heavy rain. Rain is
expected to end from west to east between 05Z-08Z. Skies will then
scatter out and VFR conditions are expected across the region by
Friday morning.

Breezy southerly winds will veer to the west tonight and then to the
northwest by early Friday morning as a cold front sweeps through.
Sustained wind speeds will start around 10kts, increasing to 10-
15kts by 00Z, and then gradually decreasing back to 10kts by
tomorrow mid-morning. This evening and into the overnight hours,
wind gusts of 20-25 kts will be possible.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch until 2 AM EDT /1 AM CDT/ Friday for INZ076-
     077-083-084-089>092.

KY...Flash Flood Watch until 2 AM EDT /1 AM CDT/ Friday for
     KYZ023>043-045>049-053>057.

&&

Update...CG
Short Term...CG
Long Term...RJS
Aviation...CG
Hazardous weather outlook, Mar 12, 11:13 AM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1213 PM EDT Thu Mar 12 2020

INZ076-077-083-084-089>092-KYZ023>043-045>049-053>057-131615-
Orange-Washington-Dubois-Crawford-Perry-Harrison-Floyd-Clark-Hancock-
Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-Oldham-
Trimble-Henry-Shelby-Franklin-Scott-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-
Including the cities of Paoli, Salem, Jasper, English, Tell City,
Corydon, New Albany, Jeffersonville, Lewisport, Hawesville,
Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown,
Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle,
Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville,
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown,
Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville,
Lebanon, Danville, Lancaster, and Richmond
1213 PM EDT Thu Mar 12 2020 /1113 AM CDT Thu Mar 12 2020/

...FLASH FLOOD WATCH IN EFFECT FROM 5 PM EDT /4 PM CDT/ THIS
AFTERNOON THROUGH LATE TONIGHT...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are likely this afternoon and evening in advance of a
cold frontal passage. Scattered severe storms are expected. These
storms will be capable of tornadoes, damaging winds, and large hail.
Possible training storms with heavy rain are also capable of
producing flash flooding. The most likely time frame for severe
weather is 4 PM EDT to Midnight EDT.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should activate this afternoon and evening, especially after
3 PM EDT. Relay any severe weather to the National Weather Service in
Louisville.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ061>067-070>078-081-082-131615-
Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
1213 PM EDT Thu Mar 12 2020 /1113 AM CDT Thu Mar 12 2020/

This hazardous weather outlook is for portions of south central
Kentucky.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are likely this afternoon and evening in advance of a
cold frontal passage. Scattered severe storms are expected. These
storms will be capable of tornadoes, damaging winds, large hail, and
locally heavy rainfall. The most likely time frame for severe
weather is 3 PM EDT to Midnight EDT.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should activate this afternoon and evening, especially after
3 PM EDT. Relay any severe weather to the National Weather Service in
Louisville.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ078-079-131615-
Scott-Jefferson-
Including the cities of Scottsburg and Madison
1213 PM EDT Thu Mar 12 2020

This hazardous weather outlook is for portions of south central
Indiana.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are likely this afternoon and evening in advance of a
cold frontal passage. Scattered severe storms are expected. These
storms will be capable of tornadoes, damaging winds, large hail, and
locally heavy rainfall. The most likely time frame for severe
weather is 6 PM EDT to Midnight EDT.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should activate this afternoon and evening, especially after
3 PM EDT. Relay any severe weather to the National Weather Service in
Louisville.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CG/RJS

In the hours before

Special weather statement, Mar 12, 3:37 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
337 PM CDT Thu Mar 12 2020

KYZ070>072-122100-
Warren-Logan-Simpson-
337 PM CDT Thu Mar 12 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LOGAN...SIMPSON AND
SOUTHWESTERN WARREN COUNTIES...

At 336 PM CDT, a strong thunderstorm was located 8 miles southwest of
Russellville, moving east at 60 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Southwestern Bowling Green, Russellville, Crestmoor, Memphis
Junction, Auburn, Adairville, Woodburn, Gordonsville, Black Jack and
Dennis.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM CDT for south central
Kentucky.

LAT...LON 3665 8659 3664 8688 3665 8706 3674 8706
      3676 8705 3686 8706 3698 8645 3665 8643
      3665 8651 3663 8656
TIME...MOT...LOC 2036Z 265DEG 57KT 3675 8697

RJS
Special weather statement, Mar 12, 3:50 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
350 PM CDT Thu Mar 12 2020

KYZ026-061-071-122130-
Warren-Butler-Ohio-
350 PM CDT Thu Mar 12 2020

...A STRONG THUNDERSTORM WILL AFFECT BUTLER...NORTHWESTERN WARREN AND
SOUTH CENTRAL OHIO COUNTIES...

At 350 PM CDT, a strong thunderstorm was located near Dunmor, moving
east at 50 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Morgantown, Casey, Lee, Rochester, Woodbury, Monford, Huntsville,
Mining City, Dimple and Aberdeen.

A Tornado Watch remains in effect until 500 PM CDT for south central
and central Kentucky.

LAT...LON 3737 8653 3737 8650 3707 8639 3707 8694
      3708 8693 3709 8690 3710 8690 3711 8689
      3713 8690 3713 8692 3716 8693 3718 8692
      3718 8690 3719 8689 3719 8691 3722 8690
      3723 8692 3724 8691 3724 8694 3728 8698
TIME...MOT...LOC 2050Z 266DEG 42KT 3717 8696

RJS
Special weather statement, Mar 12, 4:04 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Louisville KY
404 PM CDT Thu Mar 12 2020

KYZ071>073-122130-
Warren-Simpson-Allen-
404 PM CDT Thu Mar 12 2020

...A STRONG THUNDERSTORM WILL AFFECT SIMPSON...WESTERN ALLEN AND
SOUTHERN WARREN COUNTIES...

At 404 PM CDT, a strong thunderstorm was located 9 miles north of
Portland, moving east at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Scottsville, Woodburn, Allen Springs, West Fork, Clare, Geddes,
Settle, Yesse, Mcelroy Ford and Raley Ford.

A Tornado Watch remains in effect until 500 PM CDT for south central
Kentucky.

LAT...LON 3665 8664 3684 8666 3692 8618 3666 8612
TIME...MOT...LOC 2104Z 265DEG 41KT 3677 8655

RJS
Special weather statement, Mar 12, 4:12 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
412 PM CDT Thu Mar 12 2020

KYZ023-026-122200-
Hancock-Ohio-
412 PM CDT Thu Mar 12 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK AND
NORTHEASTERN OHIO COUNTIES...

At 412 PM CDT, a strong thunderstorm was located near Masonville,
moving east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Fordsville, Goering, Ralph, Shreve, Pellville, Magan, Deanefield,
Victoria Crossroads, Floral and Patesville.

A Tornado Watch remains in effect until 500 PM CDT for central
Kentucky.

LAT...LON 3763 8695 3762 8692 3767 8682 3771 8687
      3774 8682 3780 8682 3781 8667 3779 8668
      3766 8662 3766 8664 3762 8664 3757 8660
      3755 8660 3755 8662 3757 8663 3756 8665
      3759 8699
TIME...MOT...LOC 2112Z 270DEG 25KT 3769 8698

DM
Special weather statement, Mar 12, 4:54 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
454 PM CDT Thu Mar 12 2020

KYZ023-024-026-027-122230-
Grayson-Hancock-Ohio-Breckinridge-
454 PM CDT Thu Mar 12 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HANCOCK...
NORTHWESTERN GRAYSON...SOUTHWESTERN BRECKINRIDGE AND EAST CENTRAL
OHIO COUNTIES...

At 452 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles southwest of Hardinsburg to 11
miles northeast of Hartford. Movement was east at 50 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Concord, Shreve, Tousey, Pine Knob, Black Rock, Duff, Vanzant,
Fisher, Sulphur Springs and Dempster.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3772 8661 3760 8627 3743 8634 3753 8679
TIME...MOT...LOC 2152Z 283DEG 49KT 3766 8660 3755 8675

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:57 AM CDTFlash Flood WatchLMKAnderson, Bourbon, Boyle, Breckinridge, Bullitt, Clark and 25 more15 hr
Mar 12, 3:37 PM CDTSpecial Weather StatementLMKLogan, Simpson23 min
Mar 12, 3:50 PM CDTSpecial Weather StatementLMKButler40 min
Mar 12, 4:01 PM CDTSevere Thunderstorm WarningLMKButler29 min
Mar 12, 4:04 PM CDTSpecial Weather StatementLMKAllen, Simpson26 min
Mar 12, 4:12 PM CDTSpecial Weather StatementLMKHancock48 min
Mar 12, 4:28 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson32 min
Mar 12, 4:33 PM CDTTornado WarningLMKButler, Edmonson, Grayson27 min
Mar 12, 4:54 PM CDTSpecial Weather StatementLMKGrayson36 min
Mar 12, 4:57 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Hardin, Ohio33 min
Mar 12, 4:58 PM CDTTornado WarningLMKEdmonson, Hart32 min
Mar 12, 5:27 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren59 min
Mar 12, 5:31 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue29 min
Mar 12, 5:34 PM CDTFlash Flood WarningLMKGrayson, Hardin3 hr
Mar 12, 5:34 PM CDTSpecial Weather StatementLMKBreckinridge, Hancock26 min
Mar 12, 5:41 PM CDTFlash Flood WarningLMKButler, Ohio3 hr
Mar 12, 5:43 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Taylor47 min
Mar 12, 5:59 PM CDTFlash Flood WarningLMKHart3 hr
Mar 12, 6:03 PM CDTSevere Thunderstorm WarningLMKButler, Ohio, Warren27 min
Mar 12, 6:05 PM CDTSevere Thunderstorm WarningLMKBarren38 min
Mar 12, 6:16 PM CDTFlash Flood WarningLMKGreen, Taylor3 hr
Mar 12, 6:21 PM CDTFlash Flood WarningLMKBarren, Edmonson, Hart, Warren3 hr
Mar 12, 6:24 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren36 min
Mar 12, 6:27 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Taylor33 min
Mar 12, 6:40 PM CDTSpecial Weather StatementLMKAdair, Metcalfe35 min
Mar 12, 6:45 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren45 min
Mar 12, 6:52 PM CDTFlash Flood WarningLMKLarue2 hr
Mar 12, 6:59 PM CDTTornado WarningLMKAdair, Casey, Taylor31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.